MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8890H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a gastric procedure on (b)(6) 2020 and the suture was used.During surgery, the suture broke during tissue passage.There was no harm to patient.The surgery successfully completed.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/27/2020.A manufacturing record evaluation was performed for the finished device batch plj922, and no non-conformances were identified.Additional investigation summary: an opened box with thirteen unopened samples of product code 8890h, lot # plj922 were returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of all needles were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples received, no breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 30"(75CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10016027
Report Number2210968-2020-03671
Device Sequence Number14278713
Product Code GAW
UDI-Device Identifier10705031021785
UDI-Public10705031021785
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number8890H
Device Catalogue Number8890H
Device Lot NumberPLJ922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/25/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/27/2020
Patient Sequence Number1